Scaling limits of random planar maps with a unique large face
2015 (English)In: Annals of Probability, ISSN 0091-1798, E-ISSN 2168-894X, Vol. 43, no 3, 1045-1081 p.Article in journal (Refereed) Published
We study random bipartite planar maps defined by assigning nonnegative weights to each face of a map. We prove that for certain choices of weights a unique large face, having degree proportional to the total number of edges in the maps, appears when the maps are large. It is furthermore shown that as the number of edges n of the planar maps goes to infinity, the profile of distances to a marked vertex rescaled by n(-1/2) is described by a Brownian excursion. The planar maps, with the graph metric resealed by n(-1/2), are then shown to converge in distribution toward Aldous' Brownian tree in the Gromov-Hausdorff topology. In the proofs, we rely on the Bouttier-di Francesco-Guitter bijection between maps and labeled trees and recent results on simply generated trees where a unique vertex of a high degree appears when the trees are large.
Place, publisher, year, edition, pages
2015. Vol. 43, no 3, 1045-1081 p.
Random maps, planar maps, mobiles, simply generated trees, continuum random tree, Brownian tree
IdentifiersURN: urn:nbn:se:uu:diva-256850DOI: 10.1214/13-AOP871ISI: 000354665200004OAI: oai:DiVA.org:uu-256850DiVA: diva2:827332
FunderKnut and Alice Wallenberg Foundation